MAUDE Adverse Event Report: ARTHREX, INC. 2.4 X 18MM VAL SCREW, TI; PLATE, FIXATION, BONE

ARTHREX, INC. 2.4 X 18MM VAL SCREW, TI; PLATE, FIXATION, BONE
Model Number 2.4 X 18MM VAL SCREW, TI
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a patient had undergone a procedure (b)(6) 2020.The first week of (b)(6) 2020 the patient had a follow up visit at the surgeon's office and x-rays taken during the follow up showed a foreign body is present.The item had not been seen on the intraoperative x-rays taken at the time of procedure.It was also reported that the foreign body is not causing any pain or discomfort to the patient.Surgeon believes that the foreign body may be a thin shaving from the narrow ulnar plate/plate screws that had been implanted.Surgeon also indicated that he has seen this occur previously with the arthrex system that was used.(information has been requested regarding these instances.) the shaving was not noticed at the time of occurrence to determine the specific product the shaving may have come from.At this time the surgeon does not have plans to remove the hardware or foreign body but the sales representative has requested that the surgeon notify him if a second surgery is scheduled.The following are the plate and screws that were used during the (b)(6) 2020 procedure: ar-8916vnl-03, volar distal radius plate, lot 10440051.Ar-8724-18, low profile screw, lot w652321.Ar-8724v-16, val screw, lot w689081.Ar-8724v-18, val screw, lot 1204022.Ar-8724v-18, val screw, lot w698661 ar-8735-10, low profile screw cortical, lot 2698961.Ar-8735-11, low profile screw cortical, lot 2689741.Ar-8735-13, low profile screw cortical, lot 2689771.Ar-8735-14, low profile screw cortical, lot 2716281.Ar-8735l-12, low profile locking screw, lot 2706701.Ar-8735l-14, low profile locking screw, lot 2706691.

Brand Name
2.4 X 18MM VAL SCREW, TI
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10460714
Report Number1220246-2020-02103
Device Sequence Number16785934
Product Code HRS
UDI-Device Identifier00888867045613
UDI-Public00888867045613
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131474
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2.4 X 18MM VAL SCREW, TI
Device Catalogue NumberAR-8724V-18
Device Lot NumberW698661
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2020
Initial Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;